Alert archive / Kansas / Tornado Warnings in 2008
Tornado Warning 16, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at May 23, 2008, 9:59 PM CDT for 4 counties in Kansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2008, 9:59 PM CDT (02:59 UTC)
- Expired
- May 23, 2008, 10:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
Counties Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS
The radar
The Grand Island radar (KUEX), 98 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 8:48 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.0 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KGID 240259 TORGID KSC141-147-163-183-240345- /O.NEW.KGID.TO.W.0016.080524T0259Z-080524T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HASTINGS NE 959 PM CDT FRI MAY 23 2008 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN OSBORNE COUNTY IN NORTH CENTRAL KANSAS SOUTHEASTERN PHILLIPS COUNTY IN NORTH CENTRAL KANSAS NORTHEASTERN ROOKS COUNTY IN NORTH CENTRAL KANSAS SOUTHWESTERN SMITH COUNTY IN NORTH CENTRAL KANSAS * UNTIL 1045 PM CDT * AT 955 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 12 MILES SOUTHWEST OF WOODSTON...OR 27 MILES SOUTH OF PHILLIPSBURG...MOVING NORTHEAST AT 30 MPH. * THE TORNADO WILL BE NEAR... WOODSTON BY 1015 PM CDT KIRWIN BY 1040 PM CDT CEDAR BY 1045 PM CDT IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. OTHERWISE...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. LAT...LON 3975 9926 3974 9886 3943 9901 3946 9931 TIME...MOT...LOC 0259Z 208DEG 28KT 3938 9926 $$ AWJ
4 follow-up statements
000 WWUS53 KGID 240314 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1013 PM CDT FRI MAY 23 2008 KSC141-147-163-183-240345- /O.CON.KGID.TO.W.0016.000000T0000Z-080524T0345Z/ PHILLIPS KS-SMITH KS-ROOKS KS-OSBORNE KS- 1013 PM CDT FRI MAY 23 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR NORTHWESTERN OSBORNE...NORTHEASTERN ROOKS...SOUTHWESTERN SMITH AND SOUTHEASTERN PHILLIPS COUNTIES... AT 1009 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR WOODSTON...OR 24 MILES SOUTHEAST OF PHILLIPSBURG...MOVING NORTHEAST AT 40 MPH. THE TORNADO WILL BE NEAR... CEDAR BY 1035 PM CDT HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. NUMEROUS POWER FLASHES WITH POLES SNAPPED NEAR THE GROUND HAVE BEEN OBSERVED WITH THIS TORNADO ACROSS ROOKS COUNTY. LAT...LON 3975 9926 3974 9886 3943 9901 3946 9931 TIME...MOT...LOC 0313Z 217DEG 37KT 3947 9910 $$ AWJ
000 WWUS53 KGID 240325 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1025 PM CDT FRI MAY 23 2008 KSC141-147-163-183-240345- /O.CON.KGID.TO.W.0016.000000T0000Z-080524T0345Z/ PHILLIPS KS-SMITH KS-ROOKS KS-OSBORNE KS- 1025 PM CDT FRI MAY 23 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR NORTHWESTERN OSBORNE...NORTHEASTERN ROOKS...SOUTHWESTERN SMITH AND SOUTHEASTERN PHILLIPS COUNTIES... AT 1022 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES NORTHEAST OF WOODSTON...OR 24 MILES SOUTHEAST OF PHILLIPSBURG...MOVING NORTHEAST AT 35 MPH. THE TORNADO WILL BE NEAR... KIRWIN BY 1030 PM CDT CEDAR BY 1040 PM CDT IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS UP TO 70 MPH. HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. LAT...LON 3975 9926 3974 9886 3943 9901 3946 9931 TIME...MOT...LOC 0325Z 215DEG 30KT 3953 9899 $$ AWJ
000
WWUS53 KGID 240334
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1033 PM CDT FRI MAY 23 2008
KSC147-163-240343-
/O.CAN.KGID.TO.W.0016.000000T0000Z-080524T0345Z/
PHILLIPS KS-ROOKS KS-
1033 PM CDT FRI MAY 23 2008
...THE TORNADO WARNING FOR NORTHEASTERN ROOKS AND SOUTHEASTERN
PHILLIPS COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF
ROOKS AND PHILLIPS COUNTIES...AND NO LONGER POSES A THREAT TO THIS
AREA. A WATCH ALSO REMAINS IN EFFECT WITH ADDITIONAL THUNDERSTORMS
AND SEVERE WEATHER REMAINING POSSIBLE.
LAT...LON 3948 9898 3960 9906 3975 9906 3974 9886
3955 9895 3955 9896 3954 9896 3952 9897
TIME...MOT...LOC 0333Z 215DEG 30KT 3958 9894
$$
KSC141-183-240345-
/O.CON.KGID.TO.W.0016.000000T0000Z-080524T0345Z/
SMITH KS-OSBORNE KS-
1033 PM CDT FRI MAY 23 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR
NORTHWESTERN OSBORNE AND SOUTHWESTERN SMITH COUNTIES...
AT 1031 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES SOUTH OF
CEDAR...OR 23 MILES SOUTHEAST OF PHILLIPSBURG...MOVING NORTHEAST AT
34 MPH.
THE TORNADO WILL BE NEAR...
CEDAR BY 1040 PM CDT
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
LAT...LON 3948 9898 3960 9906 3975 9906 3974 9886
3955 9895 3955 9896 3954 9896 3952 9897
TIME...MOT...LOC 0333Z 215DEG 30KT 3958 9894
$$
AWJ000
WWUS53 KGID 240346 RRA
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1046 PM CDT FRI MAY 23 2008
KSC141-183-240356-
/O.EXP.KGID.TO.W.0016.000000T0000Z-080524T0345Z/
SMITH KS-OSBORNE KS-
1046 PM CDT FRI MAY 23 2008
...THE TORNADO WARNING FOR NORTHWESTERN OSBORNE AND SOUTHWESTERN
SMITH COUNTIES HAS EXPIRED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF
OSBORNE AND SOUTHWESTERN SMITH COUNTIES...AND NO LONGER POSES A
THREAT. A WATCH REMAINS IN EFFECT WITH ADDITIONAL THUNDERSTORMS AND
SEVERE WEATHER REMAINING POSSIBLE.
LAT...LON 3948 9898 3960 9906 3975 9906 3974 9886
3955 9895 3955 9896 3954 9896 3952 9897
TIME...MOT...LOC 0334Z 215DEG 30KT 3959 9893
$$
AWJWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at May 23, 6:19 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, May 23, 6:19 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
619 PM CDT FRI MAY 23 2008
.AVIATION...THUNDERSTORMS AND LOW CLOUDS CONTINUE TO BE THE MAIN
CONCERN FOR THE 00Z TAF. KUEX WSR-88D SHOWS THE SHOWERS AND
THUNDERSTORMS HAVE LIFTED JUST NORTH OF THE TERMINAL LOCATION AS OF
LATE THIS AFTERNOON. EXPECT ADDITIONAL THUNDERSTORMS TO GRADUALLY
MOVE BACK INTO THE TERMINAL LOCATION AS STORMS TO THE WEST AND
SOUTHWEST MOVE TOWARDS KGRI. WILL BRING STORMS BACK INTO THE TAF
AROUND 04Z...AND THEN KEEP THEM IN THE FORECAST MUCH OF THE
NIGHT. CEILINGS HAS BEEN DIFFICULT WITH EVERYTHING FROM VFR TO IFR
IN THE AREA. THOUGH KGRI IS CURRENTLY VFR...IT APPEARS LOWER
CLOUDS SHOULD MOVE BACK INTO THE KGRI AREA SOON...SO WILL START
CEILINGS A BIT LOWER THAN THE CURRENT METAR INDICATES. WILL THEN
KEEP MVFR AND IFR CEILINGS IN THROUGH THE MORNING BEFORE GOING
BACK TO VFR IN THE AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 341 PM CDT FRI MAY 23 2008/
DISCUSSION...MANY ISSUES TO DEAL WITH OVER THE FORECAST PERIOD.
FOR TONIGHT THE CHANCES OF SEVERE WEATHER AND FLOODING ARE THE
PRIMARY CONCERN. SHOWERS AND THUNDERSTORMS CONTINUE TO PERSIST THIS
AFTERNOON WITH H85 WARM AIR ADVECTION/THETA-E ADVECTION REMAINING
ACROSS THE AREA THIS AFTERNOON. ALL OF THE RAIN HAS CAUSED
FLOODING ISSUES IN SEVERAL SPOTS...THOUGH THE WIDESPREAD HEAVY
RAINFALL HAS FINALLY BEEN DIMINISHED FOR A TIME IN THE SOUTH THIS
AFTERNOON.
AFTERNOON SURFACE ANALYSIS PLACED AN ELONGATED AREA OF LOW PRESSURE
ACROSS EASTERN COLORADO...WITH THE DRY LINE ACROSS FAR WESTERN
KANSAS. THERE IS ALSO A STATIONARY BOUNDARY LOCATED ACROSS
CENTRAL KANSAS...WHICH HAS BEEN HELPING AID IN THE DEVELOPMENT OF
STORMS WE HAVE BEEN EXPERIENCING MUCH OF THE DAY. AFTERNOON WATER
VAPOR IMAGERY CONTINUED TO SHOW THE PERSISTENT UPPER LEVEL TROUGH
OVER THE WESTERN UNITED STATES.
FOR TONIGHT...THE WARM AIR ADVECTION/THETA-E ADVECTION ACROSS THE
AREA WILL CONTINUE TO REGENERATE STORMS...HOWEVER IT APPEARS THE
MAIN THREAT FOR SEVERE WEATHER SHOULD INITIALLY BE WEST OF THE
FORECAST AREA. AS STORMS BEGIN TO FIRE ALONG THE DRY LINE...IT
APPEARS THAT THE INDIVIDUAL STORMS SHOULD PRIMARILY MOVE NORTH
INITIALLY...HOWEVER AS THE LOW LEVEL JET AGAIN INCREASES AND
BECOMES MORE SOUTHERLY...THINK THAT THERE WILL BE A TENDENCY FOR
STORM ELEMENTS TO BEGIN A MORE EASTERLY PUSH. HEAVY RAINFALL
REMAINS A CONCERN FOR TONIGHT WITH MANY AREAS ALREADY SATURATED OR
FLOODED FROM RAINFALL FROM THE PREVIOUS 24-48 HOURS. 1 TO 3 HOUR
FLASH FLOOD GUIDANCE VALUES IN AREAS CURRENTLY OUTSIDE OF THE
FLASH FLOOD WATCH ARE GENERALLY 1-1.5 INCHES...SO AFTER
COLLABORATION WITH SURROUNDING OFFICES HAVE OPTED TO ADD THE
REMAINDER OF THE FORECAST AREA INTO A FLASH FLOOD WATCH FOR
TONIGHT. WHEN IT COMES TO SEVERE WEATHER FOR TONIGHT...IT APPEARS
THE MOST INTENSE CONVECTION WOULD FAVOR THE SOUTHWEST HALF WHERE
INSTABILITY REMAINS THE GREATEST INTO TONIGHT. THE TORNADO THREAT
ALSO REMAINS GREATEST IN THAT REGION WITH 09Z SREF 0-1KM HELICITY
VALUES FORECAST TO BE IN EXCESS OF 200 M2/S2 AND AND SIG TOR
VALUES OF 2 TO 4. HOWEVER...IF THE BOUNDARY DOES NOT MOVE MUCH
FARTHER NORTH...STORMS WILL TEND TO BE MORE ELEVATED ACROSS OUR
FORECAST AREA.
WILL TRY TO DECREASE POPS A BIT ON SATURDAY MORNING AS A LARGE
PIECE OF THE WESTERN UNITED STATES TROUGH LIFTS TO THE NORTH. THE
NOSE OF THE LOW LEVEL JET ALSO PUSHES NORTH AND WEAKENS ACROSS THE
AREA IN THE MORNING...SO THAT WOULD ALSO FAVOR A DECREASING POP
TREND. IN THE AFTERNOON...THE DRY LINE IS FORECAST TO BE MOVING
INTO THE CWFA WITH SBCAPE VALUES IN THE EASTERN HALF OF THE
FORECAST AREA RISING IN EXCESS OF 2000 J/KG BY LATE AFTERNOON.
WILL PUT THE HIGHEST POPS IN THE EAST FOR SATURDAY AFTERNOON INTO
SATURDAY NIGHT. THE THUNDERSTORM CHANCES CONTINUE INTO SATURDAY
NIGHT AS THE LOW LEVEL JET INCREASES...THOUGH THE BETTER FOCUS
WITH THE H85 MOISTURE TRANSPORT VECTORS IS NORTH AND EAST OF THE
CWFA. ONCE ANY LINGERING THUNDERSTORMS FROM SATURDAY NIGHT
EXIT...MUCH OF SUNDAY SHOULD BE DRY INTO THE AFTERNOON...HOWEVER
MORE STORMS ARE POSSIBLE ALONG A EASTWARD MOVING FRONTAL BOUNDARY
LATER IN THE DAY. WILL INCREASE POPS DURING THE AFTERNOON INTO
SUNDAY NIGHT WITH THE BETTER CHANCES NEAR THE BOUNDARY. THE ACTIVE
WEATHER CONTINUES INTO NEXT WEEK AND WILL KEEP POPS FOR ALL BUT
DAY 7.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR NEZ039>041-
046>049-060>064-072>077-082>087.
KS...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KSZ005>007-
017>019.
&&Hazardous weather outlook, May 23, 9:11 PM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 911 PM CDT FRI MAY 23 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 241200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 911 PM CDT FRI MAY 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE OUTLOOK AREA TONIGHT. SOME OF THE STORMS WILL PRODUCE LARGE HAIL TO THE SIZE OF GOLF BALLS...WIND GUSTS IN EXCESS OF 60 MPH AND VERY HEAVY RAINFALL. A TORNADO THREAT ALSO EXISTS...MAINLY SOUTH OF A LINE FROM ELWOOD TO GENEVA. THE HEAVY RAINFALL TONIGHT WILL FURTHER AGGRAVATE AREAS THAT ARE CURRENTLY EXPERIENCING FLOODING PROBLEMS. ADDITIONAL FLOODING IS ALSO LIKELY AS HEAVY RAINFALL FALLS OVER NEARLY SATURATED SOILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS REMAIN IN THE FORECAST FOR MUCH OF THE UPCOMING WEEK. SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH MONDAY...PRIMARILY DURING THE LATE AFTERNOON AND EVENING HOURS. THE MAIN HAZARDS WILL BE HAIL TO THE SIZE OF GOLF BALLS AND DAMAGING THUNDERSTORM WINDS. ISOLATED TORNADOES WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, May 23, 9:05 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
905 PM CDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM HAIL 4 SW ZURICH 39.19N 99.49W
05/23/2008 E1.75 INCH ROOKS KS TRAINED SPOTTER
&&
LEWLocal storm report, May 23, 9:08 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
908 PM CDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND GST DAMAR 39.32N 99.58W
05/23/2008 E70 MPH ROOKS KS TRAINED SPOTTER
&&
KISNERLocal storm report, May 23, 9:38 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
938 PM CDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM TSTM WND GST STOCKTON 39.44N 99.27W
05/23/2008 E60 MPH ROOKS KS EMERGENCY MNGR
&&
KISNERLocal storm report, May 23, 9:39 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
939 PM CDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 5 S ZURICH 39.16N 99.43W
05/23/2008 E2.75 INCH ROOKS KS EMERGENCY MNGR
&&
KISNERLocal storm report, May 23, 9:41 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
941 PM CDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL HASTINGS 40.59N 98.39W
05/23/2008 E0.75 INCH ADAMS NE PUBLIC
PUBLIC REPORT AT 26TH AND BLAINE
0406 PM HAIL 4 S WILLOW ISLAND 40.82N 100.07W
05/23/2008 E1.00 INCH DAWSON NE EMERGENCY MNGR
AT INTERSECTION OF RD 759/RD 415
0408 PM HAIL 1 S GRAND ISLAND 40.91N 98.37W
05/23/2008 E1.00 INCH HALL NE EMERGENCY MNGR
0409 PM HAIL 2 E GRAND ISLAND 40.92N 98.33W
05/23/2008 E1.00 INCH HALL NE LAW ENFORCEMENT
0415 PM HAIL 2 W COZAD 40.86N 100.02W
05/23/2008 E1.75 INCH DAWSON NE PUBLIC
GOLFBALL HAIL COVERING THE GROUND 2W OF COZAD. WINDS
ESTIMATED 50 TO 60 MPH.
0525 PM HAIL 5 SW OSCEOLA 41.13N 97.62W
05/23/2008 E0.75 INCH POLK NE PUBLIC
0530 PM TSTM WND DMG 5 SW BENEDICT 40.96N 97.67W
05/23/2008 YORK NE TRAINED SPOTTER
TWO 6 INCH TREE LIMBS WERE BROKEN BY THUNDERSTORM WIND
GUSTS ESTIMATED AT 50 TO 60 MPH.
0848 PM HAIL 4 SW ZURICH 39.19N 99.49W
05/23/2008 E1.75 INCH ROOKS KS TRAINED SPOTTER
0900 PM HAIL 5 S ZURICH 39.16N 99.43W
05/23/2008 E2.75 INCH ROOKS KS EMERGENCY MNGR
0905 PM TSTM WND GST DAMAR 39.32N 99.58W
05/23/2008 E70.00 MPH ROOKS KS TRAINED SPOTTER
0937 PM TSTM WND GST STOCKTON 39.44N 99.27W
05/23/2008 E60.00 MPH ROOKS KS EMERGENCY MNGR
&&
KISNERSpecial weather statement, May 23, 9:46 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 946 PM CDT FRI MAY 23 2008 NEZ072-073-082-083-240315- FURNAS-GOSPER-HARLAN-PHELPS- 946 PM CDT FRI MAY 23 2008 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... NORTHEASTERN FURNAS COUNTY IN SOUTH CENTRAL NEBRASKA EASTERN GOSPER COUNTY IN SOUTH CENTRAL NEBRASKA NORTHWESTERN HARLAN COUNTY IN SOUTH CENTRAL NEBRASKA SOUTHWESTERN PHELPS COUNTY IN SOUTH CENTRAL NEBRASKA AT 942 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EDISON...OR 21 MILES SOUTHWEST OF HOLDREGE...AND MOVING NORTH AT 36 MPH. * THE THUNDERSTORM WILL BE NEAR... LOOMIS BY 1005 PM CDT BERTRAND BY 1010 PM CDT PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. JCB
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 8:27 PM CDT | Tornado Warning | GID | Rooks | 63 min |
| May 23, 9:28 PM CDT | Tornado Warning | GID | Rooks | 47 min |
| May 23, 9:36 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Phillips, Rooks, Smith | 39 min |
| May 23, 10:20 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Smith | 40 min |
| May 23, 10:30 PM CDT | Tornado Warning | GID | Osborne, Smith | 35 min |
| May 23, 10:32 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Phillips, Rooks | 28 min |
| May 23, 10:38 PM CDT | Severe Thunderstorm Warning | GID | Smith | 37 min |
| May 23, 10:42 PM CDT | Areal Flood Warning | GID | Jewell | 47 hr |
| May 23, 10:50 PM CDT | Areal Flood Warning | GID | Osborne | 47 hr |
Nearby
Tornado Warnings in Kansas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.